MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J494H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? did the patient experience any symptoms following the index surgical procedure? onset date? other relevant patient history/concomitant medications? can you please clarify if the actual needle broke or if the needle pulled off from the suture? what instruments were used to grasp the needle? where was the needle grasped during use? were x-rays performed to localize the needle fragment? date of needle removal? what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? a manufacturing record evaluation was performed for the finished device qmmerm/ j494h05 batch number, and no non-conformance's related to the reported complaint condition were identified.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a scalp biopsy procedure on (b)(6) 2021 and suture was used.While closing the scalp, the needle broke off and became lodged in the patient's scalp.Another procedure was performed to locate and successfully remove the fragment.Additional information was requested.

Brand Name
VCL CT BRD UD 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12308551
Report Number2210968-2021-07238
Device Sequence Number14443698
Product Code GAM
UDI-Device Identifier10705031040533
UDI-Public10705031040533
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberJ494H
Device Catalogue NumberJ494H
Device Lot NumberQMMERM
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2021
Initial Report FDA Received Date08/11/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;